Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
klick

Post-Accutane Treatment

Recommended Posts

So I assumed (and was told) by my derm that I'd get Retin-A after I finished my course.

Due to a mess up at a clinic I saw someone else who prescribed Dalacin T (Clindamycin) because apparently Retin-A would be too harsh for my skin.

Does anyone have experience with using Dalacin T?

Should I have been prescribed Retin-A (or another topical steroid)?

Should I start using topical medication straight away? Or wait for accutane to leave my system (30days)?

Cheers Y'all

Edited by klick

Share this post


Link to post
Share on other sites

Hey

If you were to take topical retinoids (retin-A etc.) after your accutane course, it might be sensible to give your skin some time to recover. If you think that retin-A might be too strong, Differin (adapalene) is a good alternative as it better tolerated and is widely recognised as a good maintenance therapy.

Dalacin T is a completely different class of drugs - it is a topical antibiotic (clindamycin). It will be less irritating, however, topical antibiotics are not recommended as a maintenance therapy. Firstly, bacteria on your skin might already be resistant to it, especially if you have used topical antibiotics before. If they are not resistant, using topical antibiotics alone is a fast track way of making bacteria resistant. That's why it is recommended to use topical antibiotics with benzoyl peroxide.

So I'd say - give your skin a break, try out retin-A or differin (remember to start slowly). And only then, if retinoids are too irritating, search for alternatives.

Good Luck!

Share this post


Link to post
Share on other sites

Thanks, I appreciate your reply. I was thinking I'd give my skin a month or so to recover before going on to maintainenance topical. Hopefully I can see more improvement in that time.

My derm was kinda surprised by the amount of scars (indented) I now have considering I've only had 7-8 spots since starting Accutane in late Sep - today. I think that was the reasoning behind not prescribing me a topical retinoid. I'm also pretty sure I am resistant to topical antibiotics, hence I was eventually put on accutane.

I've been discharged from the Derm clinic (UK NHS'er) so hopefully my doc can give some Retin-A/Differin.

Cheers once again.

Share this post


Link to post
Share on other sites

Sounds like a good plan :) Your GP can (and will) prescribe you a topical retinoid. I'd say go for Differin, it must be the most widespread retinoid for a reason.

Good Luck!

Share this post


Link to post
Share on other sites

So I started to use Dalacin T 10 days ago. Now I've got clogged pores and spots emerging on left side of my face. Why didn't I trust my instincts!!?!

Share this post


Link to post
Share on other sites

Yeah, I have used Dalacin T in the past and it didnt do any good. Also, using a single topical antibiotic is the best way for bacteria to develop resistance. So I am sort of surprised that your doctor prescribed that.

Until your next doc appointment try using bp in addition to dalacin T. It will kill off the bacteria and unclog pores too (dalacin t doesnt do that). If you cant tolerate it, use it for spot treatment. The best one to get, imo, is quinoderm 5 (make sure to get 5 not the ordinary one).

Good Luck!

Share this post


Link to post
Share on other sites

In the uk a gp cant prescribe topical retinoids, u would have to go back to a derm. Trust me i tried to get retinoids out of my gp while waiting for a derm appointment and he showed me the computer screen with exactly what u can get. This consisted of adapalene (differin) or BP.

Share this post


Link to post
Share on other sites

when i was like 13 (i actually had really few zits before) i used dalacin c (dunno the difference bet. C and T) with cleanser, opening up the capsule and mixing the powder with the cleanser. it worked, actually because my face got better during that period.

Share this post


Link to post
Share on other sites

hey I finished my course about 4 weeks ago...I havent been using any topical creams...I didn get a prescription from the dermo before I was discharged I think it was for something without bp...i never got it though. I dont think its a good idea to use anything too harsh on your skin right now as it is fragile and you dont want to aggravate it. I just cleanse in the evening and then wash my face using cetaphil mosturising bar and then put some moisturiser on before bed.... not had any spots yet ",

keep it simple x

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×